Jump to content
Important Survey - Please Participate ×

Why were you put on benzos in the 1st place? How's your recovery going?


[cn...]

Recommended Posts

Why were you put on benzos in the 1st place? How's your recovery going?

 

I was put on ativan .25mg - .5mg in the beginning for anxiety. Of course the ativan helped in those beginning stages... but at the time I didnt understand anxiety.

Later my anxiety symptoms were getting stranger and stranger as the years went on. Ended up in my belief was weaning off my ativan too fast.

 

Because I never took it daily all the time. I'd take it for like 2-3 weeks max, and weaning from that.

 

But of course I noticed I had to take more and more towards the end to get any effect... then I discovered tolerance w/d.. and then discovered a lot of my symptoms in the past were written off as anxiety when really it was probably ativan withdrawal.

 

Now I'm weaning, and im feeling so confident now b/c i have learned so much in the past 4 weeks than i have over the past 4 years! Everything was being written off as anxiety, and NOT ONE thing was EVER suggested to being benzo w/d or benzo tolerance.

 

Glad to have BB's!

 

My psychiatrist has HIGH HOPES that my anxiety can be treated effectively with CBT! And NO MEDS!

 

Right now I have 2 weeks left on my ativan ween... and he put me on 15mg Remeron to help with my w/d symptoms... so I have to look fwd to weaning off of that soon too... but I don't think it will be as bad as benzo w/d. =) I've weaned off several AD's in the past w/no problems.

 

So what I want to know is: Why were you put on benzos in the 1st place? How's your recovery going? Did your anxiety ever return if you were put on it for that, or depression?

 

"Lord, help us all HEAL! Hold us in your arms as we go through this, AMEN!"

 

GOD SPEED!

Link to comment
Share on other sites

Hey contr,

 

If you read my other post you'll see I had a reaction to reglan I took for acid reflux. I just wanted to say that I'm happy your taper is going well and that it seems you'll likely have a smooth ride down. I want to offer some advice though, so that you don't make any mistake I made. I tapered off this s**t in a month after two months use and I was good. All I had was some crying episodes and jaw tension, a little insomnia. Once I was off for a week I thought I was fine and I smoked pot. It sent me into horrible withdrawal. I ended up taking a few more benzos and thinking I would just re taper the stuff. I have read about people drinking alcohol or smoking pot when they think they are healed and done and it sending them back into withdrawal. If I could make a recommendation to avoid those things for a long time after you feel good you may save yourself from major suffering. I don't know if you drink or smoke or anything but I felt like I should warn you just in case. I had an easy time getting off and then the pot sent me into hell. It seems you can't make any tiny little mistake with this stuff without paying heavily for it.

Link to comment
Share on other sites

I was put on Klonopin for Cervical Dystonia.  It helped out the Dystonia, but then I discovered that Paxil (an AD) was causing the Dystonia.  I weaned myself off of the Paxil (with my doctor's approval), but then extreme weakness, tiredness, insomnia, constant fatigue, weight loss and depression hit.  It took me about half a year to figure out it was the Klonopin causing these issues.  I tried going to two different detox clinics to get off the Klonopin, but left in much worse shape physically.  I actually ended up in a wheelchair and my Psychiatrist dropped me because he didn't know what to do.  I now know I should have stayed on the Paxil and come off of the Klonopin first.  I am currently back on 30 mg. of Paxil and am eating and sleeping much better.

 

I am also on 1.75 mg. of Klonopin (original dose was 2 mg. 3 years ago) and holding there.  Still having side effects/withdrawal symptoms from the last failed detox (5 day detox) 7 months ago.  I'm trying very hard not to go back up on the Klonopin.  Never knew it could be this hard to come off this drug.  It seems heroin (from what I've read) is easier to come off of than this.

 

Well, that's my experience thus far ...

Link to comment
Share on other sites

×
×
  • Create New...